MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endophthalmitis (1835); Hypopyon (1913); Inflammation (1932); Intraocular Pressure Increased (1937); Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4: unk, a5: unk, a6: unk, d6b: unk, h6: health impact- clinical code: 4581 - permanent loss of bcva, redness, light sensitivity.H6: health effect impact code: 4644 - ceftazidime, vancomycin.H6: health impact - additional surgery: 4625 - pars plana vitrectomy.H6 - work order search: no similar complaint was reported for units within the same lot.H6: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm vticm5_12.6 implantable collamer lens, -11.00/+2.0/090 (sphere/cylinder/axis), into the patients left eye (os) on (b)(6) 2023.The patient was found to have endophthalmitis and permanent loss of bcva.Intraocular pressure (iop) check and anterior segment imaging were performed on (b)(6) 2023.Patient was prescribed medications for increased iop.Patient had hypopyon, fibrim net, cells in ac, with redness, severe light sensitivity and pain, initially diagnosed as tass due to fast course of signs and clear b-scan by doctor and retinal specialist.Patient had vitreous biopsy with intravitreal injection of vancomycin and ceftazidime to rule out and treat endophthalmitis as well as subtenon kenalog due to initial fast course of signs of tass.The next day, due to cells on vitreous b-scan, the patient had bilateral ppv (pars plana vitrectomy) with intravitreal injection of ceftazidime, vancomycin and vitreous culture.Vitreous culture grew pseudomona aeruginosa and currently the patient is hospitalized.The lens remained implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
B5: the patient is receiving iv meropenem, topical antibiotics and glaucoma meds.In the last examination by retinal specialist, she was still having pain in both eyes and periorbital inflammation that had been improved since initial hospitalization evaluated by ct and mri of the brain and orbits.Current ucva is nlp ou (b)(6) 2023).H6: health effect impact code: 4644 - meropenem.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key18136571
Report Number2023826-2023-04906
Device Sequence Number6559946
Product Code QCB
UDI-Device Identifier00841542115124
UDI-Public00841542115124
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberVTICM5_12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age29 YR
Patient SexFemale